Texas, 2005

Hail and Damaging Wind in Texas, June 13, 2005

June 13, 2005 · NWS OUN · 11 events in 4 counties and zones

10 hail, 1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
11

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 13, 1:53 PM CST, 4 hours 25 minutes earlier.

Area forecast discussion, Jun 13, 1:53 PM CST, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
253 PM CDT MON JUN 13 2005

.DISCUSSION...INITIAL SURFACE BOUNDARY FROM NEAR TUL TO OKC INTO
WRN N TX CONTINUES TO MOVE SLOWLY SEWD THIS AFTN WITH STRONGER
SURGE OF COOLER AIR LOCATED FROM ERN KS SWWD ACROSS NW OK INTO THE
TX PANHANDLE. AMS REMAINS VERY UNSTABLE AHEAD OF THE INIIAL WSHFT
ACROSS SERN HALF OF THE FA...ALTHOUGH WEAK LOW LEVEL CONVERGENCE
AND FAIRLY STG CAP MAY LIMIT DEVELOPMENT. EXPECT STORMS WILL
LIKELY INITIATE TO THE NORTHEAST OF THE FA WHERE CAP IS WEAKER.
QUESTION IS HOW FAR SWWD ALONG THE BOUNDARY WILL STORMS DEVELOP.
WILL CONTINUE WITH SLIGHT CHC/CHC POPS FOR AREAS OF THE FA ALONG
AND AHEAD OF THE BNDRY. IF STORMS CAN INITIATE...PROSPECTS OF SVR
WILL BE HIGH GIVEN DEGREE OF INSTAB. WILL LINGER SOME POPS IN THE
FAR SE FOR TUESDAY AS BNDRY SAGS SWD INTO THAT AREA. MAIN PRECIP
THREAT LOOKS TO REMAIN SOUTH OF THE FA TUESDAY INTO WEDNESDAY.
CHANCES RETURN WEDNESDAY NIGHT AS LOW LVL FLOW COMES AROUND WITH
INCREASING LOW LVL JET AND WNWLY UPR FLOW DEVELOPING. THIS PATTERN
CONTINUES THROUGH ABOUT FRIDAY. WILL LEAVE REMAINDER OF THE FCST
DRY AS UPR RDG BUILDS NEWD INTO THE CNTRL/NRN PLAINS LATE IN THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  66  88  64  89 /  10  10  10  10
HOBART OK         64  88  64  92 /  10  10  10  10
WICHITA FALLS TX  69  90  67  94 /  10  10  10  10
GAGE OK           57  87  58  91 /  10  10  10  10
PONCA CITY OK     61  87  62  89 /  10  10  10  10
DURANT OK         71  88  68  92 /  40  20  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

02/02
Hazardous weather outlook, Jun 13, 5:48 PM CST, 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
648 PM CDT MON JUN 13 2005

OKZ004>048-050>052-TXZ083>090-141300-

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER PART OF NORTH
TEXAS AND SOUTHERN AND EASTERN OKLAHOMA.

LOCATION...
THE SLIGHT RISK AREA IS EAST OF A LINE FROM SEYMOUR TEXAS..TO
LAWTON...SHAWNEE AND STROUD OKLAHOMA.

TIMING...
THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE UNTIL MIDNIGHT.

EXPECTED WEATHER AND IMPACTS...
THUNDERSTORMS MAY PRODUCE HAIL TO GOLFBALL SIZE AND WINDS TO 70 MPH.

DISCUSSION...
A LINE OF STORMS WILL CONTINUE ALONG A SLOW...SOUTH-MOVING COLD
FRONT FROM WESTERN NORTH TEXAS TO SOUTH CENTRAL AND EAST CENTRAL
OKLAHOMA THIS EVENING. MOISTURE-RICH AIR AHEAD OF THIS LINE AND
SURFACE CONVERGENCE ALONG THE FRONT SHOULD SUSTAIN THESE STORMS INTO
LATE EVENING. THE TORNADO THREAT IS SLIM...BUT ONE OR TWO STORMS
COULD PRODUCE ONE IF A SUFFICIENT UPDRAFT CAN BECOME COINCIDENT WITH
LOW-LEVEL VORTICITY ALONG THE SURFACE BOUNDARY.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY JUN 14.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...100 PERCENT.

OTHER HAZARDOUS WEATHER...

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THUNDERSTORM OUTLOOK...
ISOLATED SEVERE STORMS WILL BE POSSIBLE ACROSS SOUTHERN OKLAHOMA AND
WESTERN NORTH TEXAS TUESDAY AND TUESDAY NIGHT.

THUNDERSTORM CHANCES WILL RETURN TO MOST OF THE REST OF OKLAHOMA AND
NORTH TEXAS WEDNESDAY NIGHT...AND CONTINUE THROUGH FRIDAY NIGHT. THE
WEATHER PATTERN DURING THIS PERIOD WILL BECOME MORE FAVORABLE FOR
THUNDERSTORMS TO FORM DURING THE DAY OVER THE CENTRAL HIGH PLAINS
AND THEN MOVE SOUTHEASTWARD...AFFECTING THE SOUTHERN PLAINS AREA MAINLY
DURING THE OVERNIGHT HOURS.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
TUESDAY.

In the hours before

Local storm report, Jun 13, 5:52 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
652 PM CDT MON JUN 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HAIL             5 N HENNEPIN            34.58N 97.35W
06/13/2005  0.88 INCH        GARVIN             OK   CO-OP OBSERVER

&&

JPIKE
Local storm report, Jun 13, 5:57 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
657 PM CDT MON JUN 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0642 PM     HAIL             RANDLETT                34.18N 98.46W
06/13/2005  0.88 INCH        COTTON             OK   AMATEUR RADIO

&&

SK
Local storm report, Jun 13, 5:58 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
658 PM CDT MON JUN 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     TSTM WND GST     DUSTIN                  35.27N 96.03W
06/13/2005  60 MPH           HUGHES             OK   BROADCAST MEDIA

            ESTIMATED WIND SPEED - RELAYED BY WFO TULSA

&&

JPIKE
Local storm report, Jun 13, 5:59 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
659 PM CDT MON JUN 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0658 PM     HAIL             1 W BURKBURNETT         34.08N 98.58W
06/13/2005  1.00 INCH        WICHITA            TX   AMATEUR RADIO

&&

SK
Local storm report, Jun 13, 6:04 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
704 PM CDT MON JUN 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0653 PM     HAIL             RATLIFF CITY            34.45N 97.51W
06/13/2005  1.50 INCH        CARTER             OK   EMERGENCY MNGR

&&

JPIKE
Local storm report, Jun 13, 6:16 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
716 PM CDT MON JUN 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0714 PM     TSTM WND GST     3 N WAURIKA             34.21N 98.00W
06/13/2005  67 MPH           JEFFERSON          OK   AMATEUR RADIO

&&

SK

The radar

The Altus AFB radar (KFDR), 46 km away, was scanning. The volume nearest the first event began at 00:17 UTC.

Open the radar archive at this moment

Event by event

10 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Wichita

When
June 13, 6:18 PM CST
Where
Wichita County, 1 mi W of Burkburnett
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
34.100, -98.583

Hail, Wichita

When
June 13, 6:25 PM CST
Where
Wichita County, 3 mi S of Burkburnett
Measured
1.25 in hail
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
34.050, -98.567

Hail, Clay

When
June 13, 6:25 PM CST
Where
Clay County, Charlie
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
34.100, -98.317

Hail, Wichita

When
June 13, 6:29 PM CST
Where
Wichita County, Burkburnett
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
34.100, -98.567

Hail, Wichita

When
June 13, 6:29 PM CST
Where
Wichita County, Wichita Falls
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
33.900, -98.500

Hail, Wichita

When
June 13, 6:32 PM CST
Where
Wichita County, Sheppard Afb
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
33.983, -98.500

Thunderstorm Wind, Wichita

When
June 13, 6:35 PM CST
Where
Wichita County, (Sps)sheppard Afb
Measured
54 kt (62 mph) measured gust
Reported by
OFFICIAL NWS OBS.
Coordinates
33.983, -98.500

Wind was measured by the KSPS ASOS.

Hail, Wichita

When
June 13, 6:44 PM CST
Where
Wichita County, Wichita Falls
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
33.900, -98.500

Hail was observed at the intersection of Kell Boulevard and Fairway Boulevard.

Hail, Wichita

When
June 13, 6:48 PM CST
Where
Wichita County, Wichita Falls
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
33.900, -98.500

Hail was reported at Southwest Parkway and Taft Boulevard.

Hail, Archer

When
June 13, 7:18 PM CST
Where
Archer County, Holliday
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
33.800, -98.700

Hail, Baylor

When
June 13, 8:10 PM CST
Where
Baylor County, Seymour
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
33.600, -99.267

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5457350, 5457351, 5457352, 5457353, 5457354, 5457355, 5457356, 5457357, 5457358, 5457359, 5457360.